MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US G C.A.P. HUM HD SHAPER 56X21; EXTREMITY INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US G C.A.P. HUM HD SHAPER 56X21; EXTREMITY INSTRUMENTS : REAMERS
Catalog Number 223081100
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The wear and tear on this device has meant it failed during use at the hospital today.No patient harm procedure delayed by 5 minutes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Patient code: no code available (3191) used to capture surgery prolonged.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: review of the device confirms it has worn as per the complaint description.From the lot number it indicates it has been in service since jan 2005.The device carries significant marks of wear and tear, as per wi-10376989 rev 1.Root cause is attributed to the device being worn from normal use and servicing.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
G C.A.P. HUM HD SHAPER 56X21
Common Device Name
EXTREMITY INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8200210
Report Number1818910-2018-79237
Device Sequence Number13967168
Product Code HTO
UDI-Device Identifier10603295105091
UDI-Public10603295105091
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number223081100
Device Lot NumberA0105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer01/31/2019
02/25/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date02/04/2019
02/26/2019
Patient Sequence Number1